Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 22, 2007, 6:23 PM EDT for Yadkin County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 22, 2007, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:45 PM EDT | HAIL 1 | Yadkinville, NC | QUARTER SIZE HAIL COVERING THE GROUND IN YADKINVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 222223
SVRRNK
NCC197-222315-
/O.NEW.KRNK.SV.W.0285.070822T2223Z-070822T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 715 PM EDT.
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YADKINVILLE. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
COURTNEY...
SHACKTOWN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS
STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
3624 8067
TIME...MOT...LOC 2223Z 288DEG 3KT 3616 8064
$$
JH2 follow-up statements
000
WWUS51 KRNK 222248
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED AUG 22 2007
NCC197-222315-
/O.CON.KRNK.SV.W.0285.000000T0000Z-070822T2315Z/
YADKIN NC-
645 PM EDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR YADKIN COUNTY...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YADKINVILLE. THIS STORM WAS DRIFTING SLOWLY SOUTH AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEBO...
SHACKTOWN...EAST BEND AND COURTNEY.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
3624 8067
TIME...MOT...LOC 2245Z 288DEG 3KT 3614 8070
$$
JH000
WWUS51 KRNK 222259
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT WED AUG 22 2007
NCC197-222315-
/O.CON.KRNK.SV.W.0285.000000T0000Z-070822T2315Z/
YADKIN NC-
700 PM EDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR YADKIN COUNTY...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHACKTOWN...OR ABOUT NEAR YADKINVILLE. THIS STORM WAS
NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
BEND.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3621 8046 3610 8051 3604 8056 3610 8078
3624 8067
TIME...MOT...LOC 2300Z 288DEG 3KT 3613 8055
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:04 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 3:04 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT WED AUG 22 2007 .SYNOPSIS... A WEAK...NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE REGION EXTENDING FROM WESTERN PENNSYLVANIA TO CENTRAL NORTH CAROLINA. THIS FRONT WILL BE THE FOCUS FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...HIGH PRESSURE WILL BUILD BACK INTO THE REGION FROM THE SOUTHWEST. && .NEAR TERM /THROUGH THURSDAY/... UPPER RIDGE IS CENTERED OVER THE MID MS VALLEY WITH NEARLY STATIONARY...BACKDOOR STYLE FRONT RUNNING NW-SE THROUGH THE MID ATLANTIC REGION. UPPER RIDGE WILL BE BUILDING BACK TO THE NORTHEAST TONIGHT AND WEDNESDAY...PUSHING THE STORM TRACK FURTHER NORTH UP ACROSS THE GREAT LAKES. THIS ENHANCED UPPER RIDGING WILL STRENGTHEN THE SFC HIGH WEDGED DOWN THE EAST COAST (NORTH SIDE OF STATIONARY FRONT) AND IN TURN LIKELY RESULT IN A QUICK RETURN OF LOW CLOUDS DOWN THE EASTERN SLOPES OF THE BLUE RIDGE THIS EVENING AND OVERNIGHT. CLOUDS WILL BURN OFF MORE SLOWLY THURSDAY ALSO AND WILL KEEP THE EAST MORE STABLE. IN THE WEST...EARLY SUN WILL DESTABILIZE THINGS QUICKER AND WITH DIFFERENTIAL HEATING EXPECT SCATTERED CONVECTION DURING THE AFTERNOON. THERE WILL BE VERY LITTLE SHORTWAVE ENERGY TO DEAL WITH AND VERY LIGHT WINDS ALOFT SO STORMS WILL BE MUCH LESS ORGANIZED THAN WHAT WE HAVE SEEN THE PAST COUPLE DAYS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... LOW LEVEL FLOW BECOMES SOUTHWESTERLY ON FRIDAY WITH FRONTAL BOUNDARY LIFTING NORTHEAST. HIGH PRESSURE BUILDS OVER THE AREA FOR THE WEEKEND WITH BUILDING HEIGHTS ALOFT. ANY LOW LEVEL CLOUD COVER THAT REMAINS ON THE COOL SIDE OF THE SFC FRONT THURSDAY NIGHT (MAINLY EAST OF BLUE RIDGE) SHOULD DISSIPATE AS THE FRONT LIFTS NORTHEAST FRIDAY. VERY WARM 85H AIR +19 TO +22 DEG SUPPORTS SFC TEMPS IN THE 90S BOTH FRIDAY AND SATURDAY. MET GUIDANCE IS RUNNING ABOUT 10 DEG COOLER THAN THE MAV FRIDAY...THE NAM THINKING THE LOW LEVEL COOL EASTERLY FLOW WILL PERSIST. I HAVE GONE WITH THE WARMER MAV NUMBERS THINKING FRONT WILL RETREAT QUICKLY...THE AUGUST SUN DRIVING THE LOW LEVEL COOL WEDGE OUT BY LATE FRIDAY MORNING. THE HOT MAV/MEX TEMPS STILL LOOK ON TARGET FOR THE WEEKEND. ANY THUNDERSTORM ACTIVITY SHOULD BE OF THE AIRMASS VARIETY...OCCURRING MAINLY DURING THE LATE AFTN/EVE. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE GFS HINTS AT A FRONT DROPPING SOUTH THROUGH THE OHIO VALLEY AND APPROACHING OUR AREA SUNDAY. NOT SURE HOW MUCH PROGRESS THIS FRONT WILL MAKE GIVEN THE FCST BUILDING RIDGE OF HIGH PRESSURE ALOFT. FOR NOW WILL MAINTAIN THE MAINLY DIURNAL THREAT OF SHRA/TSRA WITH LIMITED WETTING POTENTIAL. TEMPS ARE FCST TO REMAIN VERY WARM...IN ADDITION TO A CONTINUATION OF 65+ DEGREE DEWPOINTS...I.E. MUGGY. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT THROUGH THE MIDDLE OF NEXT WEEK. BEYOND THAT (240 HRS OUT) THE GFS HINTS AT UPPER RIDGE AMPLIFYING OVER THE WRN CONUS WITH TROF SETTLING OVER THE EAST. IF THIS VERIFIES...COLD FRONT WILL BRING CHANGE IN TEMPS TOWARD THE END OF NEXT WEEK. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... TSTM COVERAGE THIS AFTN SHOULD BE MUCH LESS THAN ON TUESDAY. EARLY MORNING CONVECTION HAS MOSTLY STABILIZED CONDITIONS OVER THE NORTHERN CWA. THINK THE BULK OF AFTERNOON CONVECTION WILL BE FROM ABOUT I-77 WEST WHERE CURRENT STORMS ARE LAYING DOWN AN OUTFLOW BNDRY...AND ALONG THE VA/NC BORDER. TONIGHT...BELIEVE IFR LOW CLOUDS/FOG WILL FILL BACK IN OVER THE EAST...ON THE COOL SIDE OF THE NORTH/SOUTH RUNNING STATIONARY FRONT...AS IT SPLITS THE CWA IN HALF. THURSDAY...AFTN CONVECTION WILL CONCETRATE MAINLY IN THE MTNS AS EAST SLOWLY BURNS OFF IT CLOUD DECK. MORE TYPICAL SUMMERTIME PATTERN REDEVELOPS FRIDAY AND INTO THE WEENEND AS UPPER RIDGE BUILDS NORTHEAST INTO THE MID-ATLANTIC. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JS SHORT TERM...PM LONG TERM...PM AVIATION...JS
Hazardous weather outlook, Aug 22, 4:44 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 AM EDT WED AUG 22 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-231000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 444 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A NEARLY STATIONARY FRONT THAT EXTENDS FROM THE ALLEGHANY HIGHLANDS OF VIRGINIA...SOUTHEAST INTO THE VIRGINIA PIEDMONT. THE AIRMASS WILL BE UNSTABLE ENOUGH FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Aug 22, 1:02 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EDT WED AUG 22 2007 NCZ004-005-VAZ032-043-221800- ROCKINGHAM NC-STOKES NC-PATRICK VA-HENRY VA- 102 PM EDT WED AUG 22 2007 AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BASSETT TO 5 MILES NORTHWEST OF STUART...MOVING SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...STUART...SANVILLE AT 120 PM EDT...FIELDALE...CRITZ AT 130 PM EDT...HORSE PASTURE...SPENCER AT 145 PM EDT...LAWSONVILLE...LAWSONVILLE AT 150 PM EDT...SANDY RIDGE...PRESTONVILLE AT 200 PM EDT... EXPECT SMALL HAIL...DANGEROUS LIGHTNING...AND WIND GUSTS TO 40 MPH IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Aug 22, 1:39 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 139 PM EDT WED AUG 22 2007 NCZ006-VAZ044-221845- CASWELL NC-PITTSYLVANIA VA- 139 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PITTSYLVANIA COUNTY... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF AXTON...OR ABOUT 7 MILES SOUTH OF SWANSONVILLE...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTOVER HILLS AT 150 PM EDT...DANVILLE CITY AT 155 PM EDT...PELHAM AT 200 PM EDT...GATEWOOD...DANVILLE AIRPORT AT 205 PM EDT...PROVIDENCE AT 210 PM EDT...BLANCH AT 215 PM EDT... WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Aug 22, 1:57 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 157 PM EDT WED AUG 22 2007 NCZ004-005-VAZ032-221900- ROCKINGHAM NC-STOKES NC-PATRICK VA- 157 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORMS MOVING THROUGH STOKES AND ROCKINGHAM COUNTIES... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF RIDGEWAY TO 4 MILES EAST OF SANDY RIDGE TO 4 MILES NORTH OF FRANCISCO...MOVING SOUTHEAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR...PRESTONVILLE AT 210 PM EDT...STONEVILLE...LAWSONVILLE AT 215 PM EDT...MAYODAN...MAYODAN AT 220 PM EDT...MADISON...DILLARD AT 230 PM EDT...INTELLIGENCE...DANBURY AT 235 PM EDT...WENTWORTH AT 240 PM EDT... WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Local storm report, Aug 22, 3:06 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 NW ELLISBORO 36.35N 80.01W
08/22/2007 E0.75 INCH ROCKINGHAM NC PUBLIC
HAIL LASTED 3 TO 5 MINUTES.
&&
HYSELLLocal storm report, Aug 22, 3:25 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 S WALNUT COVE 36.27N 80.14W
08/22/2007 E0.75 INCH STOKES NC PUBLIC
&&
HYSELLSpecial weather statement, Aug 22, 4:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 456 PM EDT WED AUG 22 2007 NCZ003-VAZ016-222145- SURRY NC-CARROLL VA- 456 PM EDT WED AUG 22 2007 AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF FANCY GAP...OR ABOUT 4 MILES NORTHEAST OF LAMBSBURG...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL CONTINUE TO DRIFT SOUTH ALONG INTERSTATE 77 OVER THE NEXT 30 MINUTES TO AN HOUR AS IT PUSHES INTO NORTHERN SURRY COUNTY NORTH CAROLINA. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO AN INCH AN HOUR WILL LIKELY CAUSE PONDING OF WATER ALONG WITH FLOODING OF POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 73 min |
| Aug 22, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 61 min |
| Aug 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Surry | 2 hr |
| Aug 22, 7:12 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.